Alert archive / New York / Wind Advisories in 2024

Wind Advisory 15, NWS Buffalo, NY

December 7, 20246 counties in New York

NWS Buffalo, NY issued this wind advisory at Dec 7, 2024, 3:05 AM EST for 6 counties in New York. It took effect at Dec 7, 2024, 4:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2024, 3:05 AM EST (08:05 UTC)
In effect from
Dec 7, 2024, 4:00 PM EST
Expired
Dec 8, 2024, 6:22 AM EST
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 16 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117136156175194214Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
133 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
549 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS71 KBUF 070805
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
305 AM EST Sat Dec 7 2024

NYZ001-010-019-085-071615-
/O.NEW.KBUF.WI.Y.0015.241207T2100Z-241208T1200Z/
Niagara-Northern Erie-Chautauqua-Southern Erie-
Including the cities of Niagara Falls, Buffalo, Jamestown,
Orchard Park, and Springville
305 AM EST Sat Dec 7 2024

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST 
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Niagara, and Chautauqua Counties...mainly locations 
  close to the Lake Erie shoreline and the Niagara River.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

JJR
6 follow-up statements
788 
WWUS71 KBUF 071325
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
825 AM EST Sat Dec 7 2024

NYZ001-010-019-085-072130-
/O.CON.KBUF.WI.Y.0015.241207T2100Z-241208T1200Z/
Niagara-Northern Erie-Chautauqua-Southern Erie-
Including the cities of Niagara Falls, Buffalo, Jamestown,
Orchard Park, and Springville
825 AM EST Sat Dec 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM 
EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Niagara, and Chautauqua Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
703 
WWUS71 KBUF 071723
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1223 PM EST Sat Dec 7 2024

NYZ002-011-012-080130-
/O.EXA.KBUF.WI.Y.0015.241207T2100Z-241208T1200Z/
Orleans-Genesee-Wyoming-
Including the cities of Medina, Batavia, and Warsaw
1223 PM EST Sat Dec 7 2024

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST 
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Orleans, Genesee, and Wyoming Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ001-010-019-085-080130-
/O.CON.KBUF.WI.Y.0015.241207T2100Z-241208T1200Z/
Niagara-Northern Erie-Chautauqua-Southern Erie-
Including the cities of Niagara Falls, Buffalo, Jamestown,
Orchard Park, and Springville
1223 PM EST Sat Dec 7 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM 
EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Niagara, and Chautauqua Counties.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
778 
WWUS71 KBUF 071919
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
219 PM EST Sat Dec 7 2024

NYZ001-002-010>012-019-085-080330-
/O.CON.KBUF.WI.Y.0015.241207T2100Z-241208T1200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern
Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Orchard Park, and Springville
219 PM EST Sat Dec 7 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua 
  Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
857 
WWUS71 KBUF 080109
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
809 PM EST Sat Dec 7 2024

NYZ001-002-010>012-019-085-080915-
/O.CON.KBUF.WI.Y.0015.000000T0000Z-241208T1200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern
Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Orchard Park, and Springville
809 PM EST Sat Dec 7 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua 
  Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

HSK
155 
WWUS71 KBUF 080818
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
318 AM EST Sun Dec 8 2024

NYZ001-002-010>012-019-085-081200-
/O.CON.KBUF.WI.Y.0015.000000T0000Z-241208T1200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern
Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Orchard Park, and Springville
318 AM EST Sun Dec 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, and Chautauqua 
  Counties.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

JJR
863 
WWUS71 KBUF 081122
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
622 AM EST Sun Dec 8 2024

NYZ001-002-010>012-019-085-081230-
/O.CAN.KBUF.WI.Y.0015.000000T0000Z-241208T1200Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Southern
Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Orchard Park, and Springville
622 AM EST Sun Dec 8 2024

...WIND ADVISORY IS CANCELLED...

Winds have started to diminish and will continue to drop off this 
morning, therefore the Wind Advisory has been cancelled.

$$

JJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Dec 7, 2:35 AM EST, 30 minutes earlier.

Area forecast discussion, Dec 7, 2:35 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
235 AM EST Sat Dec 7 2024

.SYNOPSIS...
Lake effect snow will focus east of both lakes tonight through
Saturday morning. A clipper system moving through will bring
additional snowfall for parts of the area through Saturday night.
Warmer conditions finally develop Sunday and last through Tuesday,
with a frontal system bringing the likelihood for rain Monday and
Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
Quick forecast update issued to hoist a Winter Weather Advisory for
Northern Cayuga county...where lake snows continue to move across
far northern sections close to the lakeshore...and will continue to
do so at times through the rest of the night/first part of Saturday
morning...likely producing at least some advisory-level
accumulations. No other changes at this time...the previous disco
follows below.

Regional radar show two impressive plumes of moisture off Lake
Erie and Lake Ontario late this evening. Over the last few
hours, the low level flow backed across Lake Erie pushing the
band northward across southern Erie and Wyoming counties while
the low level flow veered across Lake Ontario pushing the band
south across central Oswego and southern Lewis counties. As of
8pm, a trained spotter reported 11.5" in 3 hours and 40 minutes
in northern Oswego. Webcams in Redfield and Osceola also show
snow stacking up very quickly. Snowfall rates of 2-3" per hour
can be expected in the heart of the band off Lake Ontario
tonight. Spotter reports east of Lake Erie report snowfall accumulations
of 7-8" near the southern Erie county border and with
additional snow expected tonight, upgraded the Advisory to a
Lake Effect Snow Warning for southern Erie and Wyoming
counties.

Moisture will continue to deepen while other lake parameters become
increasingly favorable, with an improving fetch and lake equilibrium
levels rising to near 10kft. The heaviest snows will primarily focus
mainly on Chautauqua and Cattaraugus counties. However...given
lastest Hi-res guidance it appears far southern Erie county
and southwest Wyoming counties are now looking more favorable
for some accumulating snows. Additional snowfall amounts of
4 to 8 inches of snow will be possible within the most
persistent snows.

Off Lake Ontario...the heaviest snows will focus mainly across
Oswego and southern Lewis counties, although far southern Jefferson
county could also see some accumulations as the band periodically
oscillates northward, before settle south across Oswego and southern
Lewis counties. That said...Northern Cayuga County may also see some
accumulating snows but confidence is too low for any headline at
this point. Where the Winter Storm warnings are in effect up to a
foot and a half will be possible.

Saturday...lake snows begin to lift northward in the morning towards
the Southtowns and then could potentially bring some minor
accumulations (1 to 3 inches) across the Buffalo Metro area.
However...as wind fields back ahead of an approaching shortwave lake
effect snows (especially off Erie) will weaken as the well align
winds aloft become increasingly sheared. Additionally...inversion
heights are advertised to rapidly fall along with warm advection
processes beginning to take effect. So once the lake snows begin to
lift north accumulations should be on the lighter side.

Otherwise...as the shortwave approaches the Great Lakes region
(clipper) it will nudge a warm frontal zone northeast across our
area. This will bring some light synoptic snow across the area by
Saturday afternoon into the evening. Additional accumulations
Saturday will be greatest across the Tug Hill (eastern Lake Ontario
region) where an additional 4-8 inches will 'likely' occur in the
most persistent snows. Snows east of Lake Ontario will continue into
Saturday evening/night...more on that in the short term disco

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Clipper low exits across northern New England Sunday. Accumulating
wet snow across the eastern Lake Ontario region will wind down
Sunday morning, with only minor additional accumulations of less
than 2 inches across the the Tug Hill and western Adirondacks.
Westerly winds behind the exiting clipper low will remain gusty
through the morning with gusts up to 35 mph possible, before
winds gradually drop off during the afternoon. Temperatures
moderate some Sunday with highs in the lower 40s, but in the mid
to upper 30s across higher terrain. A trailing cold front will
push southward into the region later in the day with a few mixed
rain/snow showers possible.

A few lake driven light mixed rain/snow showers will be possible
east of the lakes Sunday night, as the air aloft remains just
cold enough. Lows Sunday night will range from the lower and
mid 30s across western New York to the 20s across the North
Country.

Strong upper wave crosses the region Monday, as a surface wave
slides just to our south. Precipitation will become widespread
through the day as forcing increases. Given continuing strong
deep layer warm advection ahead of the approaching attendant
surface low, profiles indicate that this should be a rain event,
although some lingering colder air may allow for some wet snow
at onset east of Lake Ontario. This should be short lived for
lower elevations, but its possible some wet snow may remain
mixed in through the day on the top of the Tug Hill region.
Rainfall amounts overall look to be in the one-third to one-half
inch range. Some rises can be expected on area creeks and
rivers due to warmer temperatures and associated snowmelt, but
no hydro issues are expected at this time with this round of
rain easily getting soaked into the unripe snowpack. Despite
the rainy day Monday, a southerly push of milder air will get
temperatures into the lower to mid 40s for most areas.

The steady rain exits the region Monday evening, leaving behind
the chance for some lingering scattered light showers
overnight.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Multiple shortwaves will deepen a long wave trough over the Plains
Tuesday. An elongated frontal boundary draped over the east coast
will likely exhibit several surface waves, each with their plume of
precipitation along the front as this upstream trough/shortwaves
near along with a strengthening 180 knot 300 hPa jet.

Still a bit early to get into specifics, but PWATs approaching an
inch ahead of this trough could lead to heavier periods of rain...or
if some of the colder models verify, rain changing to an
accumulating wet snow Wednesday. Latest Ensemble River Forecast,
including the NAEFS/GEFS/HEFS keep all but Cayuga Creek below
action stage, thus we will still maintain the low river
flooding threat, but certainly poor drainage ponding of water is
likely with the snowmelt and rain.

Temperatures possibly reaching into the lower 50s ahead of this
front Tuesday, will lower to a dreary mid 30s to around 40F
Wednesday, and then back to or below freezing Thursday and Friday
with lake effect snow again likely east of the Lakes.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Moderate to heavy lake effect snows and local LIFR/IFR east of both
lakes will continue east of the lakes through the overnight
hours...with some west-to-east decrease in intensity expected
beginning later tonight. While these will generally be away from the
terminals...the southern edge of the Lake Erie lake snows may brush
KJHW with MVFR/IFR conditions at times. Elsewhere...dry weather and
general VFR conditions will prevail.

On Saturday the lake snows will continue to weaken while drifting
northward to areas northeast of the lakes. These will bring IFR
conditions to KBUF/KIAG and KART from mid-late morning on through
the afternoon hours. Elsewhere a general lighter snow will
overspread the region during the afternoon...with flight conditions
lowering to the IFR range for all but the Southern Tier...where some
improvement to MVFR/lower-end VFR is expected.

Saturday night the remnant weak lake effect snow and light general
snowfall will gradually diminish from southwest to northeast across
western New York...with improvement to VFR expected for at least a
brief period before MVFR ceilings return later on in the night. This
being said...it will also turn rather windy across far western New
York...with southwesterly gusts to 35-40 knots becoming possible
from the Lake Erie shoreline northeastward across KBUF/KIAG. Further
inland surface winds will be weaker...with some LLWS possible.

Further north and east across the North Country... steadier/moderate
snow and associated restrictions will prevail through the night.

Outlook...

Sunday...Snow diminishing across the North Country...otherwise MVFR
to IFR ceilings will linger areawide.
Monday and Tuesday...MVFR/VFR with rain.
Wednesday...MVFR/IFR with rain changing over to snow across the
higher terrain.

&&

.MARINE...
Westerly flow will continue to support prolonged period of small
craft headlines tonight through Saturday. Southwesterly winds
strengthen Saturday and especially Saturday night, where gales force
winds will be possible on Lake Erie and also Ontario. A Gale Watch
is in effect on Lake Erie from Saturday afternoon through Saturday
night. Confidence of Gales is lower on Lake Ontario...have held off
on any headlines for now but may be needed.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 10 AM EST this morning for
     NYZ005.
     Winter Storm Warning until 1 PM EST this afternoon for
     NYZ006>008.
     Lake Effect Snow Warning until 10 AM EST this morning for
     NYZ012-019-020-085.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ040-
         041.
         Gale Watch from this afternoon through Sunday morning for
         LEZ040-041.
         Small Craft Advisory until 10 AM EST this morning for
         LOZ042.
         Small Craft Advisory until 2 PM EST this afternoon for
         LOZ043>045.

&&

SYNOPSIS...AR/HSK
NEAR TERM...AR/HSK/JJR
SHORT TERM...TMA
LONG TERM...Thomas
AVIATION...HSK/JJR
MARINE...AR/HSK
Hazardous weather outlook, Dec 7, 12:02 AM EST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1202 AM EST Sat Dec 7 2024

NYZ001>004-010-011-013-014-080445-
Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Livingston-
Ontario-
1202 AM EST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019-020-085-080445-
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
1202 AM EST Sat Dec 7 2024

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ021-080445-
Allegany-
1202 AM EST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Lake effect snow may bring some snow accumulation to the far
southwest portion of Allegany county tonight into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-080445-
Northern Cayuga-
1202 AM EST Sat Dec 7 2024

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-080445-
Oswego-Jefferson-Lewis-
1202 AM EST Sat Dec 7 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Additional snow accumulation of several inches is possible Saturday
night after the lake effect snow diminishes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-080445-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1202 AM EST Sat Dec 7 2024

...GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-080445-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1202 AM EST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds are possible Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-080445-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1202 AM EST Sat Dec 7 2024

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-080445-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1202 AM EST Sat Dec 7 2024

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

In the hours before

Local storm report, Dec 6, 9:20 PM EST, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
920 PM EST Fri Dec 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Snow             5 NW Springville        42.55N 78.74W
12/06/2024  M7.0 Inch        Erie               NY   Trained Spotter

&&

EAJ
Local storm report, Dec 6, 11:34 PM EST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1134 PM EST Fri Dec 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     Snow             2 NE West Valley        42.43N 78.58W
12/06/2024  M10.7 Inch       Cattaraugus        NY   Trained Spotter

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:53 PM ESTWinter Weather AdvisoryBUFCayuga9 hr
Dec 7, 3:15 AM ESTGale WatchBUF9 hr
Dec 7, 3:15 AM ESTGale WarningBUF30 hr

Nearby

Wind Advisories in New York, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.